Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 14, NWS Tampa Bay, FL

March 30, 2011

NWS Tampa Bay, FL issued this small craft advisory at Mar 30, 2011, 1:45 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2011, 1:45 PM EDT (17:45 UTC)
Expired
Mar 30, 2011, 10:00 PM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 11:19 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Mar 30, 11:19 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1119 AM EDT WED MAR 30 2011

.UPDATE...WILL BE UPDATING THE ZONE FORECASTS TO INCLUDE TORNADO
WATCH 79 WHICH INCLUDES LEVY...CITRUS...SUMTER...HERNANDO...
PASCO...PINELLAS...HILLSBOROUGH AND POLK COUNTIES. THE MAIN THREAT
THROUGH THE MID AFTERNOON HOURS IS DAMAGING WINDS. THE THREAT FOR
PINELLAS...HILLSBOROUGH AND POLK COUNTIES WILL BE LATER IN THE
AFTERNOON OR TOWARD EVENING AS OUTFLOW BOUNDARIES PUSH INTO OUR
UNSTABLE AIRMASS.

&&

.PREV DISCUSSION... /ISSUED 1026 AM EDT WED MAR 30 2011/

UPDATE...LINE OF STRONG TO SEVERE STORMS MOVING RAPIDLY EAST
ACROSS THE PANHANDLE AND NORTHERN GULF WILL LIKELY MOVE INTO OUR
NORTHERN ZONES THIS AFTERNOON. ABUNDANT CLOUD COVER WILL NOT ALLOW
FOR SIGNIFICANT HEATING...BUT WITH SURFACE DEW POINTS NEAR 70
DEGREES...THE THUNDERSTORMS WILL BE SURFACE BASED RESULTING IN A
DAMAGING WIND THREAT. HAVE UPDATED THE GRIDS TO RAISE POPS OVER
LEVY COUNTY AND MENTION THE POSSIBILITY OF SEVERE.

THE STORM PREDICTION CENTER ISSUED MESOSCALE DISCUSSION NUMBER 317
REGARDING THE POSSIBILITY OF EITHER A SEVERE THUNDERSTORM OR
TORNADO WATCH FOR NORTHERN FLORIDA BEFORE NOON. WE ARE GOING TO
HOLD OFF ON A FULL MORNING UPDATE PACKAGE UNTIL THIS WATCH IS
ISSUED SINCE IT MAY IMPACT ONE OR MORE OF OUR NORTHERN COUNTIES.

AVIATION...
WARM FRONT MOVING ACROSS NORTHERN FLORIDA WILL BRING HUMID AIR
INTO THE AREA AND ALLOW FOR MVFR AND OCCASIONAL IFR CONDITIONS
THROUGH MUCH OF THE DAY TODAY. SHRA AND TSRA EXPECTED THIS
AFTERNOON AND EVENING AND WILL MAINLY BE FROM TPA NORTH SO WILL
NOT HAVE AS MUCH OF AN IMPACT ON SRQ-FMY-RSW. BREEZY SOUTHWEST
WIND 15-20 KTS THIS AFTERNOON WITH GUSTS 25 KTS. MAINLY VFR
TONIGHT AHEAD OF AN APPROACHING COLD FRONT.

MARINE...CURRENT FORECAST IS ON TRACK WITH SEAS 3 TO 4 FEET
OFFSHORE UNDER SOUTHERLY WINDS OF AROUND 15 KNOTS. WILL MENTION
THE POSSIBILITY OF SEVERE STORMS FOR THE WATERS NORTH TARPON
SPRINGS THIS AFTERNOON...BUT THE MAIN THREAT WILL BE NORTH OF
YANKEETOWN.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

UPDATE/MARINE...JILLSON
AVIATION...JOHNSON
Hazardous weather outlook, Mar 30, 5:30 AM EDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
530 AM EDT WED MAR 30 2011

FLZ039-042-043-048>052-055>057-060>062-065-302130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
530 AM EDT WED MAR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A FRONT WILL MOVE NORTH ACROSS THE AREA THIS MORNING BRINGING  A
CHANCE FOR THUNDERSTORMS. A FEW OF THESE STORMS COULD BE STRONG TO
POSSIBLY SEVERE AND PRODUCE DAMAGING WINDS AND AN ISOLATED TORNADO.
OTHERWISE STORMS WILL CONTAIN DEADLY LIGHTNING AND LOCALLY HEAVY
RAINFALL RESULTING IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS.

...RIP CURRENT IMPACT...
MODERATE SOUTH TO SOUTHWEST WINDS TODAY WILL ALLOW FOR A MODERATE
RISK OF RIP CURRENTS AT AREA BEACHES. A RIP CURRENT IS A
10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG
SWIMMER INTO DEEPER WATER.

TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED
BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED
BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE
SURF MUCH ABOVE YOUR KNEES.

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT
TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE
RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO
LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE
FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM
THE CURRENT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
A COLD FRONT WILL MOVE SOUTH ACROSS THE AREA ON
THURSDAY...BRINGING A GOOD CHANCE FOR THUNDERSTORMS ACROSS MUCH OF
THE AREA. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE
AND PRODUCE DAMAGING WINDS AND AN ISOLATED TORNADO. OTHERWISE STORMS
WILL CONTAIN DEADLY LIGHTNING AND LOCALLY HEAVY RAINFALL RESULTING
IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

...RIP CURRENT IMPACT...
MODERATE SOUTHWEST TO WESTERLY WINDS ON THURSDAY WILL ALLOW FOR A
MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. A RIP CURRENT IS A
10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG
SWIMMER INTO DEEPER WATER.

TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED
BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED
BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE
SURF MUCH ABOVE YOUR KNEES.

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT
TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE
RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO
LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE
FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM
THE CURRENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CARLISLE

In the hours before

Special weather statement, Mar 30, 9:12 AM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
912 AM EDT WED MAR 30 2011

FLZ039-042-043-048>052-055>057-060>062-065-302015-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG...
BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON...
WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA...
PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS
912 AM EDT WED MAR 30 2011

...SEVERE WEATHER POSSIBLE TODAY AND THURSDAY...

A LOW PRESSURE SYSTEM TRACKING ACROSS THE DEEP SOUTH TODAY AND
THURSDAY WILL BRING A THREAT OF SEVERE WEATHER TO WEST CENTRAL AND
SOUTHWEST FLORIDA.

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY. THE PRIMARY
THREATS OF SEVERE WEATHER TODAY WILL BE LARGE HAIL...STRONG
DAMAGING WINDS...AND ISOLATE TORNADOES. THIS THREAT WILL BE NORTH
OF THE TAMPA BAY AREA AND THE INTERSTATE 4 CORRIDOR.

TODAY A WARM FRONT WILL EXTEND ACROSS THE NORTH CENTRAL PORTION OF
THE STATE. THUNDERSTORMS WILL DEVELOP BY LATE THIS MORNING IN
NORTH CENTRAL FLORIDA...WITH THE THREAT SPREADING SOUTH IN THE
AFTERNOON.

BY THURSDAY THE LOW PRESSURE SYSTEM WILL PUSH A COLD FRONT TOWARDS
THE AREA. THIS WILL BRING A THREAT FOR ADDITIONAL SEVERE WEATHER
THROUGH THE DAY. A SLIGHT RISK OF SEVERE WEATHER IS EXPECTED
TOMORROW...WITH THE GREATEST THREAT ALONG AND SOUTH OF THE TAMPA
BAY AREA AND THE INTERSTATE 4 CORRIDOR. THERE IS AN ENHANCED
PROBABILITY OF SIGNIFICANT SEVERE WEATHER THURSDAY AFTERNOON.
DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE ALL A THREAT.

CONTINUE TO MONITOR LOCAL MEDIA FOR FURTHER UPDATES AND
INFORMATION REGARDING THIS DEVELOPING THREAT OF SEVERE WEATHER.

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 10:20 PM EDTSpecial Weather StatementTBWHighlands40 min
Mar 30, 2:11 PM EDTSpecial Marine WarningTBW94 min
Mar 30, 2:33 PM EDTTornado WarningTBWLevy42 min
Mar 30, 3:17 PM EDTSevere Thunderstorm WarningTBWCitrus, Hernando, Levy, Pasco, Sumter43 min
Mar 30, 3:38 PM EDTTornado WarningTBWCitrus, Sumter37 min
Mar 30, 3:42 PM EDTSpecial Marine WarningTBW63 min
Mar 30, 3:55 PM EDTTornado WarningTBWCitrus, Sumter20 min
Mar 30, 4:00 PM EDTSevere Thunderstorm WarningTBWCitrus, Hernando, Pasco, Polk, Sumter30 min
Mar 30, 4:26 PM EDTSpecial Weather StatementTBWPolk64 min
Mar 30, 5:18 PM EDTSpecial Weather StatementTBWPolk57 min
Mar 30, 7:59 PM EDTSpecial Marine WarningTBW61 min

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.